Nebraska, 2004

Hail in Nebraska, July 3, 2004

July 3, 2004 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jul 3, 1:35 PM CST, 8 hours earlier.

Area forecast discussion, Jul 3, 1:35 PM CST, 8 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
235 PM CDT SAT JUL 3 2004

.DISCUSSION...
MAIN FORECAST PROBLEMS SURROUND RAIN CHANCES THROUGH MONDAY NIGHT.

A FEW SHOWERS DEVELOPED IN WESTERN IOWA THIS AFTERNOON ON THE BACK
SIDE OF THE DEPARTING UPPER LEVEL TROF.  EXPECT THE TROF TO BE FAR
ENOUGH EAST BY ZONE TIME THAT ANY RAIN ASSOCIATED WITH IT WILL
REMAIN EAST OF THE CWA.  NEXT ISSUE BECOMES THE POSSIBLE MCS TONIGHT
WITH THE ETA AND GFS NOW HAVING COME INTO AGREEMENT. AN INCREASING
LOW LEVEL JET...STRONG MOISTURE CONVERGENCE BETWEEN 925 AND 850 MB
ALONG WITH THE NOSE OF THE 850 MB MOISTURE TRANSPORT VECTORS SUGGEST
MCS DEVELOPMENT IN WESTERN/CENTRAL NEBRASKA TONIGHT.  EXPECT THIS TO
THEN MIGRATE EAST/SOUTHEAST AS PER THE CORFIDI VECTORS AND MEAN
850-300MB WIND WHICH WILL MAINLY IMPACT SOUTHEAST NEBRASKA.  WILL GO
AHEAD AND INCREASE RAIN CHANCES OVER SOUTHEAST NEBRASKA INTO THE
LIKELY CATEGORY AFTER MIDNIGHT AND MENTION HEAVY RAIN...AND THEN
TAPER POPS TO CHANCE CATEGORY FARTHER NORTH.

WILL CARRY A SMALL CHANCE POP INTO SUNDAY MORNING OVER SOUTHEAST
NEBRASKA DUE TO THE DEPARTING MCS...AND THEN GO MAINLY DRY UNTIL
SUNDAY NIGHT.  APPEARS BEST RAIN CHANCES SUNDAY NIGHT WILL BE WEST
AND SOUTH OF CWA WHERE THE LOW LEVEL JETS CRANK UP.  THE LOW LEVEL
BOUNDARIES WILL ALSO BE IN THOSE SPOTS WITH A TROF ACROSS WESTERN
NEBRASKA AND A WARM FRONT INTO CENTRAL KANSAS.  WILL CARRY A SMALL
CHANCE OF THUNDERSTORMS SUNDAY NIGHT IN CASE THE STORMS WHICH
DEVELOP WEST CAN MAKE IT INTO THE AREA LATER SUNDAY NIGHT AND
BECAUSE THE GFS PLACES THE WARM FRONT FARTHER NORTH.

THE CHANCE OF SHOWERS AND THUNDERSTORMS INCREASES AGAIN ON MONDAY AS
A COLD FRONT MOVES ACROSS THE CWA.  THIS WILL ALSO HAVE SOME UPPER
LEVEL SUPPORT AS A SHORTWAVE MOVES THROUGH THE CENTRAL PLAINS. WILL
GO WITH HIGH CHANCE CATEGORY POPS FOR NOW AND MAY NEED TO INCREASE
THEM TO LIKELY LATER ON.

WILL FOLLOW THE ETA AND CONTINUE THE DRY FORECAST STARTING ON
TUESDAY...THOUGH THE GFS DOES TEND TO LINGER RAIN INTO EARLY TUESDAY
MORNING IN THE EASTERN CWA.  THOUGHT ABOUT ADDING A CHANCE OF
THUNDERSTORMS TO THURSDAY NIGHT DUE TO WARM AIR ADVECTION...HOWEVER
DECIDED TO GO DRY FOR NOW AND FOCUS POPS FRIDAY INTO SATURDAY AS
ANOTHER COLD FRONT MOVES ACROSS THE AREA.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.

&&

KING
Hazardous weather outlook, Jul 3, 4:44 PM CST, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
544 PM CDT SAT JUL 3 2004

IAZ090-NEZ030-042-043-050-051-065>068-078-088>093-041100-
BOONE-BUTLER-CASS-COLFAX-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-
NEMAHA-OTOE-PAWNEE-PLATTE-RICHARDSON-SALINE-SAUNDERS-SEWARD-
544 PM CDT SAT JUL 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND INDEPENDENCE DAY

THUNDERSTORMS ARE LIKELY ACROSS THE AREA TONIGHT...ESPECIALLY AFTER
LATE EVENING. SEVERE STORMS ARE POSSIBLE WITH DAMAGING WINDS AND
LARGE HAIL THE MAIN SEVERE WEATHER THREATS.

A THUNDERSTORM COMPLEX OVER WESTERN NEBRASKA AND WESTERN SOUTH
DAKOTA SATURDAY AFTERNOON IS EXPECTED TO TRACK SOUTHEAST ACROSS THE
AREA TONIGHT. THIS COMPLEX WILL BE FED BY AN INCREASING LOW LEVEL JET
FORECAST TO DEVELOP INTO SOUTHERN NEBRASKA.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
SUNDAY NIGHT AND MONDAY ACROSS THE OUTLOOK AREA.

THUNDERSTORMS SHOULD AGAIN DEVELOP OVER THE WESTERN HIGH PLAINS
SUNDAY AFTERNOON AND TRACK SOUTHEAST ACROSS THE AREA SUNDAY
NIGHT.  AN UPPER LEVEL DISTURBANCE AND COLD FRONT TRACKING ACROSS
THE PLAINS MONDAY COULD PROVIDE THE NECESSARY LIFT FOR SEVERE
THUNDERSTORMS DURING THAT TIME AS WELL.

THERE IS A CHANCE OF THUNDERSTORMS OVER THE REGION AGAIN NEXT
FRIDAY AND SATURDAY...THE STRENGTH AND COVERAGE OF WHICH WILL BE
DISCUSSED IN FUTURE HAZARDOUS WEATHER OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUIRED OVER THE AREA LATER
TONIGHT.

NEZ011-012-016>018-031>033-044-041100-
ANTELOPE-CEDAR-CUMING-DODGE-KNOX-MADISON-PIERCE-STANTON-WAYNE-
544 PM CDT SAT JUL 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND INDEPENDENCE DAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TONIGHT...ESPECIALLY
AFTER LATE EVENING. A FEW STORMS MAY BE SEVERE...WITH DAMAGING WINDS
AND LARGE HAIL THE MAIN SEVERE WEATHER THREATS.

A THUNDERSTORM COMPLEX OVER WESTERN NEBRASKA AND WESTERN SOUTH DAKOTA
IS EXPECTED TO TRACK SOUTHEAST ACROSS THE AREA TONIGHT. THIS COMPLEX
WILL BE FED BY AN INCREASING LOW LEVEL JET FORECAST TO DEVELOP INTO
SOUTHERN NEBRASKA.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
SUNDAY NIGHT AND MONDAY ACROSS THE OUTLOOK AREA.

THUNDERSTORMS SHOULD AGAIN DEVELOP OVER THE WESTERN HIGH PLAINS
SUNDAY AFTERNOON AND TRACK SOUTHEAST ACROSS THE AREA SUNDAY
NIGHT.  AN UPPER LEVEL DISTURBANCE AND COLD FRONT TRACKING ACROSS
THE PLAINS MONDAY COULD PROVIDE THE NECESSARY LIFT FOR SEVERE
THUNDERSTORMS DURING THAT TIME AS WELL.

THERE IS A CHANCE OF THUNDERSTORMS OVER THE REGION AGAIN NEXT
FRIDAY AND SATURDAY...THE STRENGTH AND COVERAGE OF WHICH WILL BE
DISCUSSED IN FUTURE HAZARDOUS WEATHER OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE REQUIRED OVER THE AREA LATER
TONIGHT.

IAZ043-055-056-069-079-080-091-NEZ015-034-045-052-053-041100-
BURT-DOUGLAS-HARRISON IA-MILLS IA-MONONA IA-MONTGOMERY IA-PAGE IA-
POTTAWATTAMIE IA-SARPY-SHELBY IA-THURSTON-WASHINGTON-
544 PM CDT SAT JUL 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND INDEPENDENCE DAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TONIGHT...
MAINLY AFTER MIDNIGHT. ALTHOUGH SEVERE STORMS ARE POSSIBLE WEST
OF THE REGION TONIGHT...BY THE TIME THE ACTIVITY REACHES THE
MISSOURI RIVER...ORGANIZED OR WIDESPREAD SEVERE WEATHER IS LESS
LIKELY.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
SUNDAY NIGHT AND MONDAY ACROSS THE OUTLOOK AREA.

THUNDERSTORMS SHOULD AGAIN DEVELOP OVER THE WESTERN HIGH PLAINS
SUNDAY AFTERNOON AND TRACK SOUTHEAST ACROSS THE AREA SUNDAY
NIGHT.  AN UPPER LEVEL DISTURBANCE AND COLD FRONT TRACKING ACROSS
THE PLAINS MONDAY COULD PROVIDE THE NECESSARY LIFT FOR SEVERE
THUNDERSTORMS DURING THAT TIME AS WELL.

THERE IS A CHANCE OF THUNDERSTORMS OVER THE REGION AGAIN NEXT
FRIDAY AND SATURDAY...THE STRENGTH AND COVERAGE OF WHICH WILL BE
DISCUSSED IN FUTURE HAZARDOUS WEATHER OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED OVER THE REGION TONIGHT
OR SUNDAY.

CHERMOK

The radar

The Sioux Falls radar (KFSD), 117 km away, was scanning. The volume nearest the first event began at 03:34 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Knox

When
July 3, 9:35 PM CST
Where
Knox County, 4 mi W of Crofton
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
42.733, -97.567

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417119.